MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a pericardial effusion with tamponade occurred.A left atrial appendage (laa) closure procedure was attempted.No pericardial effusion was noted prior to the procedure.Multiple watchman laa closure device and delivery systems were used.Multiple closure devices were deployed, but no closure device was implanted due to anatomical challenges and suboptimal results.The procedure was aborted and the patient was discharged home seven hours post procedure.Within one hour, the patient returned to the emergency department with a syncopal episode and right ventricle collapse.An echocardiogram showed a new moderately sized pericardial effusion with early signs of cardiac tamponade.The patient was taken promptly to the catheterization lab and underwent successful pericardiocentesis with drain placement.410 cc of sanguineous fluid was removed.The patient has pleuritic chest pain, but his breathing has improved.The patient remained hospitalized, but his drain was removed.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11360933
Report Number2134265-2021-02136
Device Sequence Number16990144
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025241500
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date02/22/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;